Article Text

PDF
Acute stent occlusion due to heparin induced thrombocytopenia and thrombosis during carotid artery stenting
  1. Grant Stotts1,
  2. Chris Skinner1,
  3. Cathy Code2,
  4. Garnett Lawrie3,
  5. Howard Lesiuk4,5,
  6. Cheemun Lum6
  1. 1Department of Neurology, Ottawa Hospital-Civic Campus, Ottawa, Ontario, Canada
  2. 2Department of Internal Medicine, Ottawa Hospital-Civic Campus, Ottawa, Ontario, Canada
  3. 3Department of Intensive Care Unit, Ottawa Hospital-Civic Campus, Ottawa, Ontario, Canada
  4. 4Department of Diagnostic Imaging–Diagnostic and Interventional Neuroradiology, Ottawa Hospital-Civic Campus, Ottawa, Ontario, Canada
  5. 5Department of Neurosurgery, University of Ottawa, Ottawa, Ontario, Canada
  6. 6Department of Diagnostic Imaging–Diagnostic and Interventional Neuroradiology, University of Ottawa, Ottawa, Ontario, Canada
  1. Correspondence to Dr G Stotts, Department of Neurology, Ottawa Hospital-Civic Campus, Ottawa, ON, K1Y 4E9, Canada; gstotts{at}ottawahospital.on.ca

Abstract

Heparin induced thrombocytopenia and thrombosis is a potential complication of any procedure following previous heparin exposure. A case is described of acute in-stent occlusion during carotid stenting due to heparin induced thrombocytopenia and thrombosis. Management options are also discussed.

View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.